Patient Comments: Low Blood Pressure - Treatments

What was the treatment for your low blood pressure?

Comment from: Auntyg112, 45-54 Female (Patient) Published: June 30

My blood pressure is so low. I feel terrible, light-headed, weak, dizzy , confused easily and can not sleep more than a few hours. I am recovering from double pneumonia (was in Miriam for 1 week) and they said it would take a month or two b/c I have a hx of neurological lyme disease and fibromyalgia. I am only taking ativan at night to sleep (1mg) and 800 mg ibuprofen. I manage my fibro with diet and exercise no pills at all but I cant do anything with this low BP. Also ankle swelling and painful calves just started this morning when I stood up.

Was this comment helpful?Yes
Comment from: SustQue, 35-44 Female Published: May 18

Hi, I am new to this low blood pressure readings. I usually was considered pre-hypertension, because back in 1996, I was diagnosed with type 2 diabetes, and then everything was high. I started taking medication, but after being put on a diet and exercise the doctor took me off of it, and I did not take it anymore, my blood pressure seemed normal. However lately, I have been experiencing lots of lightheadedness, along with dizziness, and so, I have been keeping an eye on it this morning around 8:00 a.m., it was 121/77, I was very dizzy so, I came home and took it again at 11:00a.m., and it was 126/66, I cannot figure out why this is dropping like this, I have never had it this low before; I only eat the salt in my cheerios, or whatever amount in the cup of milk, and then I do not ever add salt to my foods, I cut out all my sodium and pretty much everything now is no salt added foods, so, what can be causing this? Any clues? Either way, if I eat salty foods then (my sugars are fine), I cannot control my blood pressures, when I start back on the caffeine once/twice a week (coffee), then it gets back to hypertension such 127/87, so I cannot win for loosing.

Was this comment helpful?Yes
Comment from: leapinles, 65-74 Male (Caregiver) Published: February 24

My husband is a C5-6 quad spinal cord injury. He is 67 years old, 33 years in a wheelchair. He suffers from low blood pressure and passes out after he eats. He takes ephedrine pills, which is a weight control product and sudaphederine. They work, but the side effects are that he is losing weight. Anyone that has any suggestions would help. His doctor just put him on a new medication Midodrine. Not doing much.

Was this comment helpful?Yes
Comment from: Carol, 55-64 Female (Patient) Published: January 06

I was told by my high school doctor that I had low blood pressure, would "never be able to keep up with the Joneses" and he put me in modified PE. It was dumb because I liked playing sports. My first job was with the Postal Service and their doctor made me do jumping jacks to run my BP and qualify. My father told me he had it too. Doctors are always saying not to worry, but I have been slow and sluggish all my life. When I did long distance bike riding my BP got even lower and I didn't feel as healthy as you'd think. I am now 61. Two weeks ago I got so sick with stomach flu that I had to go to the hospital because I was extremely dehydrated. BP was down to maybe 60/40. Normally it's maybe 90/60. My internist said later that the reason it hit me so hard was that my BP is so low normally that going even lower endangered my life. So will this problem get worse as I age?

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Low Blood Pressure - Causes Question: What caused your blood pressure to be abnormally low?
Low Blood Pressure - Symptoms Question: What symptoms do you have when you suffer from low blood pressure?
Low Blood Pressure - Numbers Question: What did you do to get your low blood pressure numbers up into a normal range?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.